Hapacol 250 Sinus

Print
Barcode:
Description

HAPACOL 250 SINUS

 

INFORMATION FOR MEDICAL STAFF

COMPOSITION:

Paracetamol .............................................................................................. 250 mg

Chlorpheniramine maleate ............................................................................. 2 mg

Excipients q.s .......................................................................................... 1 sachet

(Anhydrous citric acid, mannitol, sodium bicarbonate, sucrose, aspartame, PVP K30, sunset yellow, orange-flavored powder, acesulfame potassium).

PHARMACEUTICAL FORM: Effervescent granules.

PHARMACODYNAMIC PROPERTIES:

ATC code: N02B E51

Paracetamol produces analgesia, antipyresis. The drug acts on the hypothalamus to produce antipyresis; heat dissipation is increased as a result of vasodilation and increased peripheral blood flow. Paracetamol lowers body temperature in patients with fever but rarely lowers normal body temperature.

Chlorpheniramine maleate is an antihistamine. By competitive blockage of histamine H1-receptor, chlorpheniramine inhibits histamine on smooth muscle, on capillary permeability and hence reduction or disappear of hypersensitivity reactions, particularly in the upper respiratory tract.

PHARMACOKINETIC PROPERTIES:

Paracetamol is rapidly and completely absorbed by the gastrointestinal tract. The elimination half-life of paracetamol varies from about 1.25 to 3 hours. Paracetamol is N-hydroxylated by cytochrome P450 to a reactive intermediate metabolite (N-acetyl-benzoquinoneimine). This metabolite reacts with sulfhydryl groups in glutathione and so deactivated. However, if high doses of paracetamol are taken, this metabolite is formed in a sufficient amount to deplete hepatic glutathione; in that situation, its response to the sulfhydryl group of liver proteins increases and liver necrosis may have been reported. The drug is excreted by the kidneys.

Chlorpheniramine maleate is well absorbed by oral administration. Chlorpheniramine is rapidly and extensively metabolized. Unchanged drug and active metabolites are excreted primarily in the urine; excretion is dependent on urinary pH and flow-rate. The half-life is about 12 to 15 hours.

PRESENTATION: Box of 24 sachets x 1.5 g.   Box of 50 sachets x 1.5 g   

THERAPEUTIC INDICATIONS: For the treatment of symptoms of feverish cold, headache, muscular and osteoarticular pains accompanied by coryza, catarrhal mucitis, sinusitis caused by flu or seasonal allergy.

DOSAGE & ADMINISTRATION:

Dissolve the drug in water (suitable for children) until ending effervescence. Orally taken every 4 - 6 hours, not more than 5 times/ day.

Children aged 4 - 6 years: oral dose of 1 sachet each time.

CONTRAINDICATIONS: Hypersensitivity to any components of the drug. Patients with glucose - 6 - phosphate dehydrogenase deficiency. Patients with narrow-angle glaucoma, acute course of asthma, prostatic hyperplasia, bladder neck stenosis, gastric ulcer, pyloro-duodenal obstruction. Patients receiving MAOIs within 14 days before, up to the time of treatment with chlorpheniramine. Breast-feeding mothers.

PRECAUTIONS:

Dermatologic reactions including pruritic maculopapular rash and urticaria have been reported and other sensitivity reactions including laryngeal oedema, angioedema, and anaphylactoid reactions may occur rarely. Thrombocytopenia, leukopenia, and pancytopenia have been associated with the use of p-aminophenol derivatives, especially with prolonged administration of large doses. Neutropenia and thrombocytopenic purpura have been reported with paracetamol use. Rarely, agranulocytosis has been reported in patients receiving paracetamol.

Individuals with phenylketonuria and other individuals who must restrict their intake of phenylalanine should be warned that the drug contains aspartame. Patients with hypersensitivity (asthma) should not use concurrently paracetamol and sulfite-containing food or drugs. Cautions should be taken in patients with previous anemia,

hepatic and renal impairments. Because chronic, excessive consumption of alcohol may increase the risk of paracetamol-induced hepatotoxicity, it is advised to avoid chronic ingestion of alcohol.

Chlorpheniramine can increase the risk of urine retention, particularly in patients with prostatic hyperplasia, urinary obstruction, pyloro-duodenal obstruction; it causes more severity in myasthenia gravis patients. Sedative effect of chlorpheniramine has been increased by ingestion of alcohols and co-administration with other tranquillisers. Chlorpheniramine should be used with caution in patients with chronic lung disease, apnee or breathing troubles, glaucoma, and in the elderly. Risk of tooth decay occurs in patients undergoing long-term treatment.

For the paracetamol-containing drugs, the physician should warn patients of serious signs of skin reactions such as Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN) or Lyell’s syndrome, acute generalized exanthematous pustulosis (AGEP).

Pregnancy: The drug should be administered to pregnant women if really necessary. Serious reactions (including epilepsy) in a newborn baby can happen if chlorpheniramine is used in the last trimester of pregnancy.

Lactation: The drug is contraindicated in breast-feeding mothers.

Effects of the drug on works:

The drug must not be administered while operating machines, driving, working at height, and other cases.

INTERACTIONS:

Avoid co-administration of Hapacol 250 Sinus and coumarin anticoagulants, indandione derivatives, phenothiazine, anticonvulsants (including phenytoin, barbiturate, carbamazepine), isoniazid, sedatives, alcoholic drinks, and monoamine oxidase inhibitors.

UNDESIRABLE EFFECTS:

Paracetamol:

Infrequently: rash, nausea, vomiting, kidney disease, renal toxicity due to long-term abuse; neutropenia, pancytopenia, and anemia. Rarely: hypersensitivity reactions.

Chlorpheniramine:

Frequently: somnolence, sedation, dry mouth. Rarely: dizziness, nausea.

OVERDOSE:

Paracetamol toxicity may result from a single toxic dose, from repeated ingestion of large doses of paracetamol (e.g. 7.5 - 10 g daily for 1 - 2 days), or from chronic ingestion of the drug. Dose-dependent, hepatic necrosis is the most serious acute toxic effect associated with overdosage and potentially fatal.

Symptoms of paracetamol overdosage include nausea, vomiting, abdominal pain, cyanosis on skin, mucosa, and nails.

Management: In the event of severe paracetamol intoxication, full supportive measures should also be instituted. Gastric lavage should be carried out especially if the overdose was taken within the previous 4 hours.

The main detoxication therapy is use of sulfhydryl compound. N-acetylcysteine gives its effect followed by oral route or an intravenous infusion. N-acetylcysteine should be administered as soon as possible, preferably within 36 hours of overdosage. N-acetylcysteine is more effective if administered within 10 hours of overdosage. It can be diluted with water or alcohol-free drinks to a 5% solution and orally taken within 1 hour. Oral N-acetylcysteine is given as a 140 mg/kg body-weight initial dose followed by 70 mg/kg body-weight every four hours for 17 more doses.

Methionin, activated charcoal and/or salt cleaners are also used to treat overdose.

Symptoms of chlorpheniramine overdosage include sedation, paradoxical excitation of the CNS, psychosis, seizure, apnea, convulsions, anti-acetylcholine effect, dystonic reactions and cardiovascular collapse, arrhythmias.

Management: Symptomatic and supportive measures giving special attention to hepatic, renal, respiratory, cardiac functions and fluid - electrolytes balance. Gastric lavage or induced emesis with ipecacuanha syrup should be given. Administration of activated charcoal and cathartic should be then used to reduce the absorption. Treat hypotension and arrhythmias vigorously. Convulsions may be treated with i.v. diazepam or phenytoin. Haemoperfusion may be used in severe cases.

Read the direction carefully before use.

Consult the physician for more information.

STORAGE CONDITIONS: Store in dry places, not exceeding 300C, protect from light.

SHELF-LIFE: 36 months from the manufacturing date.

DATE OF REVISION OF THE TEXT: April 16, 2018

INFORMATION FOR THE USER

 

Read all of this leaflet carefully before you start taking this medicine.

Keep out of reach of children.

Immediately tell your doctor or pharmacist of undesirable effects encountered during the treatment.

QUALITATIVE AND QUANTITATIVE COMPOSITION:

Paracetamol .................................................................................................... 250 mg

Chlorpheniramine maleate ................................................................................... 2 mg

Excipients q.s ................................................................................................. 1 sachet

(Anhydrous citric acid, mannitol, sodium bicarbonate, sucrose, aspartame, PVP K30, sunset yellow, orange-flavored powder, acesulfame potassium).

PRODUCT DESCRIPTION: The preparation is orange, dry, fragnant granules.

PRESENTATION: Box of 24 sachets x 1.5 g.    Box of 50 sachets x 1.5 g.   

WHAT THE DRUG IS USED FOR: For the treatment of symptoms of feverish cold, headache, muscular and osteoarticular pains accompanied by coryza, catarrhal mucitis, sinusitis caused by flu or seasonal allergy.

HOW TO TAKE THIS MEDICINE: By oral route.

Dissolve the drug in water (suitable for children) until ending effervescence. Orally taken every 4 - 6 hours, not more than 5 times/ day.

Children aged 4 - 6 years: oral dose of 1 sachet each time.

WHEN SHOULD YOU NOT TAKE THIS MEDICINE: Hypersensitivity to any components of the drug. Patients with glucose - 6 - phosphate dehydrogenase deficiency. Patients with narrow-angle glaucoma, acute course of asthma, prostatic hyperplasia, bladder neck stenosis, gastric ulcer, pyloro-duodenal obstruction. Patients receiving MAOIs within 14 days before, up to the time of treatment with chlorpheniramine. Breast-feeding mothers.

UNDESIRABLE EFFECTS:

Paracetamol:

Infrequently: rash, nausea, vomiting, kidney disease, renal toxicity due to long-term abuse; neutropenia, pancytopenia, and anemia. Rarely: hypersensitivity reactions.

Chlorpheniramine:

Frequently: somnolence, sedation, dry mouth. Rarely: dizziness, nausea.

Inform your physician about any undesirable effects encountered during the treatment.

WHAT OTHER MEDICINE OR FOOD SHOULD BE AVOIDED WHILE TAKING THIS MEDICINE: Avoid co-administration of Hapacol 250 Sinus and coumarin anticoagulants, indandione derivatives, phenothiazine, anticonvulsants (including phenytoin, barbiturate, carbamazepine), isoniazid, sedatives, alcoholic drinks, and monoamine oxidase inhibitors.

WHAT SHOULD YOU DO IF YOU MISS A DOSE: The next dose should be taken as directed. Do not take more medicine to make up the missed dose to avoid overdose.

HOW TO STORE THIS MEDICINE:

Store in dry places, not exceeding 300C, protect from light.

SIGNS AND SYMPTOMS OF DRUG OVERDOSE:

Paracetamol toxicity may result from a single toxic dose, from repeated ingestion of large doses of paracetamol (e.g. 7.5 - 10 g daily for 1 - 2 days), or from chronic ingestion of the drug. Dose-dependent, hepatic necrosis is the most serious acute toxic effect associated with overdosage and potentially fatal.

Symptoms of paracetamol overdosage include nausea, vomiting, abdominal pain, cyanosis on skin, mucosa, and nails.

Symptoms of chlorpheniramine overdosage include sedation, paradoxical excitation of the CNS, psychosis, seizure, apnea, convulsions, anti-acetylcholine effect, dystonic reactions and cardiovascular collapse, arrhythmias.

WHAT TO DO WHEN YOU HAVE TAKEN MORE THAN THE RECOMMENDED DOSAGE:

Management of paracetamol overdosage: In the event of severe paracetamol intoxication, full supportive measures should also be instituted. Gastric lavage should be carried out especially if the overdose was taken within the previous 4 hours.

The main detoxication therapy is use of sulfhydryl compound. N-acetylcysteine gives its effect followed by oral route or an intravenous infusion. N-acetylcysteine should be administered as soon as possible, preferably within 36 hours of overdosage. N-acetylcysteine is more effective if administered within 10 hours of overdosage. It can be diluted with water or alcohol-free drinks to a 5% solution and orally taken within 1 hour. Oral N-acetylcysteine is given as a 140 mg/kg body-weight initial dose followed by 70 mg/kg body-weight every four hours for 17 more doses.

Methionin, activated charcoal and/or salt cleaners are also used to treat overdose.

Management of chlorpheniramine overdosage: Symptomatic and supportive measures giving special attention to hepatic, renal, respiratory, cardiac functions and fluid - electrolytes balance. Gastric lavage or induced emesis with ipecacuanha syrup should be given. Administration of activated charcoal and cathartic should be then used to reduce the absorption. Treat hypotension and arrhythmias vigorously. Convulsions may be treated with i.v. diazepam or phenytoin. Haemoperfusion may be used in severe cases.

WHAT ARE THE PRECAUTIONS WHEN TAKING THIS MEDICINE:

Dermatologic reactions including pruritic maculopapular rash and urticaria have been reported and other sensitivity reactions including laryngeal oedema, angioedema, and anaphylactoid reactions may occur rarely. Thrombocytopenia, leukopenia, and pancytopenia have been associated with the use of p-aminophenol derivatives, especially with prolonged administration of large doses. Neutropenia and thrombocytopenic purpura have been reported with paracetamol use. Rarely, agranulocytosis has been reported in patients receiving paracetamol.

Individuals with phenylketonuria and other individuals who must restrict their intake of phenylalanine should be warned that the drug contains aspartame. Patients with hypersensitivity (asthma) should not use concurrently paracetamol and sulfite-containing food or drugs. Cautions should be taken in patients with previous anemia, hepatic and renal impairments. Because chronic, excessive consumption of alcohol may increase the risk of paracetamol-induced hepatotoxicity, it is advised to avoid chronic ingestion of alcohol.

Chlorpheniramine can increase the risk of urine retention, particularly in patients with prostatic hyperplasia, urinary obstruction, pyloro-duodenal obstruction; it causes more severity in myasthenia gravis patients. Sedative effect of chlorpheniramine has been increased by ingestion of alcohols and co-administration with other tranquillisers. Chlorpheniramine should be used with caution in patients with chronic lung disease, apnee or breathing troubles, glaucoma, and in the elderly. Risk of tooth decay occurs in patients undergoing long-term treatment.

Serious side effects on skin which have been rarely reported but are severe even life-threatening including Stevens-Johnson syndrome (SJS), toxic epidermal necrolysis (TEN) or Lyell's syndrome, acute generalized exanthematous pustulosis (AGEP).

Symptoms of the syndromes mentioned above are described as follows:

- Stevens-Johnson syndrome (SJS) is a hydatid-type drug allergy. The hydatids localized around natural cavities: eyes, noses, mouth, ears, genitals and anus. Symptoms of high fever, pneumonia, liver and kidney dysfunction have been accompanied. Stevens-Johnson syndrome (SJS) is diagnosed with at least two injured natural cavities.

- Toxic epidermal necrolysis (TEN) is the most severe drug allergy, including:

+ Diverse cutaneous lesions which is characterized by measles rash, scarlatiniform rash, erythema, flabby hydatids, damages quickly spread throughout the body;

+ Eye mucosa injuries: keratitis, purulent conjunctivitis, corneal ulcers.

+ Gastrointestinal mucosa injuries: stomatitis, oral mucosa, ulcers in throat, esophagus, stomach, intestines;

+ Uriogenital mucosa injuries.

+ Other serious systemic symptoms have been also reported, including fever, gastrointestinal bleeding, pneumonia, glomerulonephritis, hepatitis, etc. that give a high mortality rate of 15-30%.

- Acute generalized exanthematous pustulosis (AGEP): small sterile pustules arise on widespread erythematous base. Lesions usually appear in folds such as armpits, groins and face, then spreading throughout the body. Systemic symptoms often are fever, increased neutral WBC test.

Upon detecting the first rash signs on skin or any other signs of hypersensitivity reactions, patients should stop using the drug. Those who have experienced these serious skin reactions caused by paracetamol should not take it again and inform your doctor about this state at any exams.

Pregnancy: The drug should be administered to pregnant women if really necessary. Serious reactions (inclu

Reviews

There are yet no reviews for this product.